MAUDE Adverse Event Report: CORDIS CASHEL SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48006015X
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82248501 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, after dilation of a 6mm x 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter, it was difficult to revert the balloon back to its original state.An attempt to reinflate the balloon was made, but the balloon could not fill completely.The device was removed, and an unknown device was used to complete the procedure.There were no reported injuries to the patient.This was during a procedure in which a retrograde puncture was made in the left femoral artery.An angiogram was performed which showed occlusion of the left superficial femoral artery (sfa).Additional information was requested but was not provided.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, g3, g6, h1, h2, h3, h6, and h11.Complaint conclusion: as reported, after dilation of a 6mm x 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter, it was difficult to revert the balloon back to its original state.An attempt to reinflate the balloon was made, but the balloon could not fill completely.The device was removed, and an unknown device was used to complete the procedure.There were no reported injuries to the patient.This was during a procedure in which a retrograde puncture was made in the left femoral artery.An angiogram was performed which showed occlusion of the left superficial femoral artery (sfa).Additional information was requested but was not provided.The device was returned for analysis.A non-sterile ¿saber 6mm15cm 150¿ was received for analysis coiled inside of a clear plastic bag.The device was unpacked and placed on a metallic tray to be inspected.A thorough inspection was performed on the unit and does not present any damages or anomalies.The ballon was received deflated.No other outstanding details were noticed.Functional analysis was performed.Using an inflator/deflator device attached to the inflation port, positive pressure was applied with the purpose of reaching the rated burst pressure along with testing balloon deflation.It was observed that the inflation/deflation mechanism worked as intended obtaining complete inflation and deflation of the balloon showing no evidence related to the reported inflation/deflation issue.No anomalies were observed during the functional testing.Insertion withdrawal testing was performed.The guidewire lumen was flushed with water prior to the evaluation.The water flowed through via the distal tip as expected.A lab sample guidewire of the appropriate size was inserted from the distal tip to determine if any resistance/friction or obstructions were observed.The guidewire traveled inside of the wire lumen until it reached the proximal marker band and cannot pass further.The proximal marker band area was inspected using a vision system to determine the cause of the obstruction.The zoom of the obstructed point show that the distal marker band is flat compressed impeding the guidewire insertion.A product history record (phr) review of lot 82248501 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon inflation difficulty - partial or slow¿ and ¿balloon deflation difficulty- partial or slow¿ were not confirmed through analysis of the returned device.The exact cause of the reported events could not be determined as the device passed functional analysis.The balloon was inflated/deflated without any issues noted to the balloon catheter or balloon material.Subsequently, during insertion/withdrawal testing the proximal marker band was noted to be compressed to flat impeding full insertion of the guidewire through the lumen.However, these damages were not initially reported and therefore, shipping and handling factors cannot be ruled out.Based on the information available for review and analysis of the returned device, it is difficult to draw a clinical conclusion between the device and the event reported by the customer as no anomalies for inflation/deflation were noted on the device during functional testing.According to the safety information of the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon if resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
E25 R C92
EI  E25 RC92
Manufacturer (Section G)
CORDIS CASHEL
cahir road
cashel, co. tipperary
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key19538956
Report Number3007635982-2024-00155
Device Sequence Number20353842
Product Code LIT
UDI-Device Identifier20705032069622
UDI-Public20705032069622
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date10/31/2025
Device Catalogue Number48006015X
Device Lot Number82248501
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2024
Supplement Date Received by Manufacturer07/05/2024
Initial Report FDA Received Date06/14/2024
Supplement Report FDA Received Date07/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STERLING; TRAIBLAZER; UNKNOWN DEVICE; V-18
Patient SexUnknown